California, 2012

High Wind in California, March 26 to 27, 2012

March 26 to 27, 2012 · NWS MFR · 1 event in 1 county or zone

Another incoming front brought high winds to the Shasta Valley in northern California.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Another incoming front brought high winds to the Shasta Valley in northern California.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 26, 7:34 PM PST, 6 minutes earlier.

Area forecast discussion, Mar 26, 7:34 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PDT MON MAR 26 2012

.DISCUSSION...IMPACTS ARE BEGINNING TO BE FELT ACROSS THE CWA THIS
EVENING AS A LARGE OFFSHORE STORM NEAR 50N 140 W SENDS A STRONG
FRONTAL SYSTEM TOWARD THE COAST. WE'LL COVER THE THREATS BELOW.

FIRST, THE SNOW. THIS IS LOOKING MORE AND MORE LIKE A CLASSIC
UPSLOPE SNOW EVENT SETTING UP NEAR MOUNT SHASTA CITY TONIGHT AND
CONTINUING THROUGH TOMORROW NIGHT. LATEST WEB CAMS ARE ALREADY
SHOWING ACCUMULATING SNOW UP AT SNOWMAN'S SUMMIT. STEADY SOUTH
700MB FLOW OF 50-60KT OVERNIGHT INTO EARLY TUESDAY MORNING WILL
INCREASE TO NEAR 70KT TUESDAY AFTERNOON AND EVENING AS A
115-125KT JET STREAK HEADS INTO NORTHERN CALIFORNIA. THIS WILL
MAXIMIZE UPWARD MOTION IN CONCERT WITH FAVORABLE SNOW GROWTH IN
THE DENDRITIC ZONE (-12 TO -18C). NAM12 IS INDICATING 850 TEMPS
BELOW 0C THROUGHOUT THE EVENT, SO EXPECTING A HEAVY WET SNOW.
PRECIPITATION RATES DURING THE HEIGHT OF THE EVENT ARE LIKELY TO
REACH .20-.30 OF AN INCH/HOUR, WHICH WITH EVEN A SLIGHTLY LOWER
THAN TYPICAL 10 TO 1 SNOW RATIO, WOULD BE 1-3"/HOUR. WITH THE
ENHANCED PRECIPITATION RATES EXPECTED TUESDAY ALSO EXPECT SNOW
LEVELS TO LOWER DOWN TO DUNSMUIR. THE IMPACT WILL BE GREATEST
ALONG I-5 FROM SOUTH WEED TO DUNSMUIR. WE HAVE ISSUED AN UPDATE
THIS EVENING TO LOWER THE SNOW LEVEL DOWN TO AROUND DUNSMUIR AND
ALSO INDICATE SNOW AMOUNTS UP TO 3 FEET POSSIBLE ABOVE 4000 FEET.
THIS MUCH SNOW WILL SNAP TREE LIMBS AND CAUSE POWER OUTAGES. THE
SHEER WEIGHT OF THE SNOW MAY ALSO CAUSE ROOFS TO COLLAPSE. PLEASE
REFER TO THE PDXWSWMFR PRODUCT FOR MORE ON THE DETAILS.

SECOND, THE WINDS. SOUTH WINDS HAVE ALREADY BEEN GUSTING PAST 55
MPH AT THE COAST...ESPECIALLY FROM CAPE BLANCO SOUTHWARD. WHILE
IT WILL ALSO BE WINDY AT TIMES ALONG THE NORTH COAST...SINCE THIS
SYSTEM IS TAKING ON A NEGATIVE TILT...THE EFFECTIVE BACKING OF
BOUNDARY LAYER WINDS TO THE SOUTHEAST SHOULD KEEP THE STRONGEST
GUSTS OVER THE HEADLANDS AND COAST SOUTH OF THE CAPE. MEANWHILE
THE PRESSURE GRADIENT BETWEEN MEDFORD AND REDDING IS ABOUT 6 MB
THIS EVENING AND IS EXPECTED TO INCREASE TO AROUND 8 MB TUESDAY.
IT IS THE BACKING OF WINDS TO THE SOUTHEAST THAT ALLOWS WINDS TO
SURFACE HERE IN MEDFORD SINCE THEY ALIGN WITH OUR SOUTHEAST TO
NORTHWEST ORIENTED VALLEY. AS A RESULT...EXPECTING SOME STRONG
WIND GUSTS PARTICULARLY NEAR ASHLAND AND THE SOUTH END OF THE
VALLEY. IT ALMOST GOES WITHOUT SAYING THAT THIS TYPE OF PATTERN
WILL ALSO PRODUCE VERY STRONG WINDS THROUGH THE SHASTA VALLEY AND
ALSO OVER THE EAST SIDE. PLEASE REFER TO PDXNPWMFR FOR THE
SPECIFICS.

THIRD, THE HEAVY RAIN. AN AREAL FLOOD WATCH HAS BEEN ISSUED FOR
THE OREGON COAST AND THIS WILL LIKELY NEED TO BE UPGRADED TO
WARNING LATER TONIGHT OR TUESDAY AS RAINFALL RATES INCREASE. MORE
RAIN ON ALREADY SATURATED GROUND WILL CAUSE SMALLER RIVERS AND
STREAMS TO SWELL. MAIN STEM RIVERS WILL BE A BIT SLOWER TO RESPOND
BUT WILL ALSO RISE SIGNIFICANTLY THIS WEEK AS MULTIPLE STORM
SYSTEMS IMPACT THE AREA WITH HEAVY RAINFALL. THE COQUILLE WILL BE
PARTICULARLY TROUBLESOME WITH MINOR TO MODERATE FLOODING EXPECTED
TO BEGIN LATER TUESDAY NIGHT AND THEN PERHAPS PERSIST INTO THE
WEEKEND. SPILDE

&&

.AVIATION...VFR CONDITIONS EXIST ACROSS MOST OF THE VALLEYS THIS
EVENING. THE EXCEPTIONS ARE THE UPSLOPE SOUTH FLOW AREAS OF SISKIYOU
COUNTY AND CURRY COUNTY, AS WELL AS PORTIONS OF KLAMATH AND
DOUGLAS COUNTY WHERE MVFR TO LOCAL IFR EXISTS. THE MOUNTAINS
REMAIN PARTIALLY OBSCURED. THIS WILL CONTINUE TO RESULT IN VIRGA
OR LIGHT PRECIPITATION. OVERNIGHT THROUGH TUESDAY STRONG WINDS
ABOVE AND THROUGH THE TERRAIN WILL BE THE PRIMARY FLIGHT HAZARD
FOR MOST LOCATIONS RESULTING IN A HIGH LIKELIHOOD OF LOW LEVEL
WIND SHEAR AND TURBULENCE. CEILINGS AND VISIBILITIES WILL CHANGE
VERY LITTLE OVERNIGHT EXCEPT IN UPSLOPE AREAS ALONG THE COAST AND
ACROSS SISKIYOU COUNTY WHERE IFR WILL DOMINATE. ON TUESDAY
PRECIPITATION WILL INCREASE ACROSS THE AREA LATE IN THE DAY INTO
THE EVENING AS THE FRONT BEGINS MOVING INLAND. THIS WILL RESULT IN
FALLING CEILINGS AND VISIBILITIES MOSTLY TUESDAY EVENING AND
NIGHT. BTL

&&

.PREV DISCUSSION... /ISSUED 330 PM PDT MON MAR 26 2012/

SHORT TERM...AN 18Z ASCAT PASS SHOWS MODELS HAVE A VERY GOOD
HANDLE ON THE WINDS THUS FAR AS THE GALES FROM THE PASS MATCHED
ALMOST PERFECTLY WITH THE PROGS. THESE WINDS WILL CONTINUE TO
STRENGTHEN AND MOVE CLOSER TOWARDS THE SHORE THIS AFTERNOON. DID
NOT MAKE ANY CHANGES TO THE HIGH WIND WARNINGS FOR THE COASTAL
AREAS. STILL EXPECTING GUSTS TO NEAR 50MPH THIS EVENING AND
OVERNIGHT. WITH THE ALREADY SATURATED GROUND AND MORE RAIN MOVING
IN...EVEN THOSE THE WINDS ARE NOT EXTREME FOR COASTAL AREAS, THEY
COULD EASILY TOPPLE TREES AND POSSIBLY POWER LINES.

A WARM FRONTAL FEATURE IS STARTING TO TAKE SHAPE ACROSS NORTHERN
CALIFORNIA IN FRONT OF THE STORM. IT IS SPREADING SOME LIGHT RAIN
FROM SOUTHWEST TO NORTHEAST AND EVEN CREATING SOME LIGHT SNOW
SHOWERS FOR KFALLS. GRADIENTS CONTINUE TO TIGHTEN ACROSS THE AREA
THIS AFTERNOON. MFR TO REDDING HAS INCREASED 3MB OVER THE PAST 5HRS.
STARTING TO SEE SOME GUSTIER WINDS AT HIGHER ELEVATIONS AND ON THE
EAST SIDE OF THE CASCADES. FOR THIS REASON WE BUMPED UP THE TIMING
OF THE WIND ADVISORY FOR THE ROGUE VALLEY BY 6HRS. WINDS WILL LIKELY
START AT THE SOUTH END OF THE VALLEY AND WORK THEIR WAY INTO MEDFORD
LATER THIS EVENING. ALSO ELECTED TO GO FROM HIGH WIND WATCHES FOR
THE SHASTA VALLEY AND LAKE CO TO HIGH WIND WARNINGS STARTING LATER
TONIGHT AND LATE MORNING TOMORROW RESPECTIVELY. MEANWHILE EXTENDED
THE REST OF THE EAST SIDE WIND ADVISORIES TIL EARLY WEDNESDAY
MORNING. IF FUTURE MODEL RUNS COME IN ANY STRONGER, WE MAY HAVE TO
CONSIDER A HIGH WIND WARNING FOR THE SOUTH END OF THE CASCADES TO
INCLUDE MT ASHLAND.

UPGRADED THE WINTER STORM WATCHES FOR NORTHERN CALIFORNIA TO WINTER
STORM WARNINGS. ALSO INCLUDED A WINTER WEATHER ADVISORY FOR PORTIONS
OF THE EAST SIDE AS AREAS LIKE CHEMULT AND PORTIONS OF HIGHWAYS 140
AND 97 WILL LIKELY SEE A FEW INCHES TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. NAM STILL SHOWING 70KTS AT 700MB TUESDAY AFTERNOON PUSHING
PLENTY OF MOISTURE INTO THE MOUNT SHASTA AREA. UNLIKE THIS PAST
SATURDAY, THE FLOW WITH THIS SYSTEM IS STRONGER AND MORE
SOUTHWESTERLY. UPSLOPE WILL STILL BE A DRIVING COMPONENT IN
PRECIPITATION RATES, BUT SOUTHWEST SLOPES WILL RECEIVE THE BRUNT OF
THE SNOW THIS TIME. HIGH PRECIPITATION RATES WILL ALSO CAUSE LOCALLY
LOWER SNOW LEVELS AROUND THE MOUNT SHASTA AREA. GENERALLY SNOW WILL
ACCUMULATE ABOVE 3500 FEET...THOUGH SNOW COULD FALL AS LOW AS 2500
FEET DURING THE HEAVIER SHOWERS. THIS SNOW WILL BE OF THE HEAVY AND
VERY WET VARIETY. WHEN COUPLED WITH THE GUSTY WINDS...POWER LINES
MAY GIVE WAY UNDER THE WEIGHT. CONFIDENCE IS ONLY MODERATE IN
ROAD ACCUMULATIONS NEAR 3500 FEET DURING THE DAY TUESDAY AS
SURFACE TEMPERATURES ARE FORECASTED TO REACH NEAR 40 DEGREES.

WITH ANOTHER SHORT BREAK ON WEDNESDAY, ALL MODELS ARE IN
GOOD AGREEMENT FOR THE NEXT HEAVY PRECIPITATION EVENT TO START
VERY EARLY THURSDAY. SNOW LEVELS WILL RISE TOWARDS 5000 FEET
THURSDAY. SO THE BIGGEST IMPACT FROM THIS SYSTEM LOOKS TO BE
ANOTHER BOUT OF HIGH WINDS AND HEAVY RAIN. WITH COMBINED
ACCUMULATIONS WITH THESE EVENTS, THE MOST SIGNIFICANT COASTAL RIVER
RISES ARE EXPECTED AS WE ENTER THE WEEKEND.

LONG TERM...THURSDAY, MARCH 29TH TO TUESDAY, APRIL 3RD...
AT THE BEGINNING OF THIS PERIOD A 150 KNOT WEST TO EAST JET STREAM
WILL BE CUTTING ACROSS THE CENTRAL AND EASTERN PACIFIC AROUND 40
DEGREES NORTH LATITUDE. THIS WILL POWER A LARGE PARENT LOW IN THE
GULF OF ALASKA. THURSDAY THROUGH NEXT WEEKEND THIS JET STREAM WILL
DRIVE STORMINESS INTO THE AREA AS A BROAD LONG WAVE TROUGH IS CARVED
OUT IN THE GULF OF ALASKA. FROM SUNDAY THROUGH THE FIRST FEW DAYS OF
APRIL MODEL GUIDANCE HAS BEEN VERY INCONSISTENT. THE GFS40 KEEPS
NEAR WEST TO EAST MORE ZONAL FLOW OVER THE AREA AND THE BULK OF THE
UPPER TROUGH OFFSHORE THROUGH DAY 10, WHILE THE ECMWF BRINGS THE
LONG WAVE TROUGH AXIS ONTO THE WEST COAST AND INTO THE AREA. DUE TO
FAIRLY GOOD ECMWF RUN TO RUN CONSISTENCY AND EXCELLENT AGREEMENT
AMONGST THE ECMWF ENSEMBLE MEMBERS VERY LITTLE CHANGE WAS MADE TO
THE FORECAST BEYOND DAY 5. THIS YIELDS A SOLUTION CLOSE TO THE ECMWF
ENSEMBLES, WHICH KEEPS SHOWERS GOING INTO EARLY NEXT WEEK. IT SHOULD
BE NOTED THAT LONG RANGE GUIDANCE HAS BEEN STRONGLY HINTING AT A
PATTERN CHANGE SOMETIME BETWEEN APRIL 3RD AND THE 8TH. THIS WOULD
BRING DRIER AND WARMER MORE TYPICAL SPRING TYPE WEATHER IN THE FORM OF
SLIGHTLY WARMER AND DRIER THAN NORMAL CONDITIONS TO THE AREA.

IT SHOULD BE NOTED THAT THE EFFECTS OF A STRONG MADDEN JULIAN
OSCILLATION WILL CONTINUE TO TRANSLATE FROM THE WESTERN PACIFIC INTO
THE WESTERN HEMISPHERE DURING THIS PERIOD. THIS MEANS UPPER LEVEL
CONDITIONS WILL CONTINUE TO REMAIN FAVORABLE FOR SIGNIFICANT STORM
ACTIVITY AND THE FLOW WILL BE FAVORABLE FOR SIGNIFICANT
PRECIPITATION THROUGH ABOUT THE END OF THE MONTH.

A STRONG STORM SYSTEM WILL DRIVE ONTO THE COAST ON THURSDAY WITH THE
FRONT STALLING ALONG AND NEAR THE COAST. IT WILL WEAKEN SOME AS IT
MOVES ONTO THE WEST SIDE ON FRIDAY. FRIDAY INTO SATURDAY...THE NEXT
BATCH OF ENERGY RIDING INTO THE FRONTAL BOUNDARY FROM THE PACIFIC
WILL SEND AN ENHANCED COLD FRONT INLAND ACROSS THE AREA. WE WILL
NEED TO WATCH THIS FRIDAY SATURDAY TIME PERIOD, AS THE MODELS HAVE
BEEN INDICATING AN APPRECIABLE TO STRONG WAVE OF LOW PRESSURE RIDING
ALONG THE FRONT FRIDAY NIGHT INTO SATURDAY. AREAS WHERE THIS FRONT
LIES WILL GET HEAVY PRECIPITATION, BUT WHERE THAT OCCURS COULD BE
ANYWHERE ALONG THE OREGON COAST AT THIS TIME. THE ECMWF OPERATIONAL
RUN ALSO INDICATES A VERY STRONG LOW COMING INSIDE OF 130 WEST
DURING THIS TIME PERIOD. THIS SEEMS TOO STRONG GIVEN THE SEASON, SO
HAVE NOT BOUGHT INTO THIS AT THIS TIME. ON THE BACK SIDE OF THIS
FRONTAL SYSTEM BOTH MODELS HAVE BEEN SHOWING SNOW LEVELS ENDING NEAR
2000 FEET OVER THE LAST TWO DAYS IN THE SUNDAY TO MONDAY MORNING
TIME FRAME.

CONCERNS STILL REMAIN FOR POTENTIAL FLOOD PROBLEMS ON THE COQUILLE
RIVER DURING THIS PERIOD AND OTHER NEAR COASTAL RIVERS, THE DETAILS
OF WHICH WILL BE DETERMINED BY HOW MUCH THESE FRONTS STALL OVER ANY
ONE AREA. AT THIS TIME MINOR TO MODERATE FLOODING ON THE COQUILLE
APPEARS TO BE THE PRIMARY EXPECTED HYDROLOGICAL IMPACT. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 5 PM TUESDAY TO 11 AM PDT WEDNESDAY
     FOR ORZ029-030.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY FOR
     ORZ029-030.
     HIGH WIND WARNING FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR
     ORZ031.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR
     ORZ031.
     HIGH WIND WARNING UNTIL 8 AM PDT TUESDAY FOR ORZ021-022.
     FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     ORZ021-022.
     WIND ADVISORY FROM 8 PM THIS EVENING TO 11 PM PDT TUESDAY FOR
     ORZ026.

CA...WINTER WEATHER ADVISORY FROM 5 PM TUESDAY TO 11 AM PDT WEDNESDAY
     FOR CAZ083.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY FOR
     CAZ085.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 AM PDT
     WEDNESDAY ABOVE 4000 FEET FOR CAZ080.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 AM PDT
     WEDNESDAY ABOVE 3500 FEET FOR CAZ082.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY
     FOR CAZ081.
     WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ081.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 AM PDT
     WEDNESDAY FOR CAZ083.

PZ...GALE WARNING UNTIL 8 AM PDT TUESDAY FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT THURSDAY FOR PZZ350-356.
     STORM WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ370-376.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT FRIDAY FOR PZZ370-376.

SPILDE/SVEN/MSO/BTL
Hazardous weather outlook, Mar 26, 4:10 PM PST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
510 PM PDT MON MAR 26 2012

PZZ370-376-280015-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.

.DAY ONE...TONIGHT

A STORM WARNING IS IN EFFECT UNTIL 5 AM PDT. PLEASE SEE THE MARINE
WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF STORMS WILL CONTINUE TO BRING GALES AND HIGH SEAS TO
THE REGION THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-280015-
SOUTH CENTRAL OREGON COAST-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREAL FLOOD WATCH IS IN EFFECT FROM 5 AM PDT TUESDAY MORNING
THROUGH FRIDAY AFTERNOON FOR COASTAL RIVERS AND STREAMS...AND FOR
THE COQUILLE RIVER AT COQUILLE. PLEASE SEE THE FLOOD WATCH TEXT
FOR MORE DETAILS.

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-280015-
CURRY COUNTY COAST-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE
WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLOOD WATCH IS IN EFFECT FROM 5 AM PDT TUESDAY MORNING THROUGH
FRIDAY AFTERNOON FOR COASTAL RIVERS AND STREAMS. PLEASE SEE THE
FLOOD WATCH TEXT FOR MORE DETAILS.

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-280015-
JACKSON COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT BEGINNING AT 8 PM PDT TONIGHT. PLEASE
SEE THE WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-280015-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 5 PM PDT TUESDAY UNTIL
11 AM PDT WEDNESDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ031-280015-
CENTRAL AND EASTERN LAKE COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA BEGINNING AT
11 PM PDT TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF THE AREA FROM 11
AM PDT TUESDAY UNTIL 5 AM PDT WEDNESDAY MORNING. PLEASE SEE THE
WEATHER MESSAGE FOR MORE DETAILS.

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-280015-
MODOC COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT BEGINNING AT 11 PM PDT TONIGHT.
PLEASE SEE THE WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-280015-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT BEGINNING AT 11 PM PDT
TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-280015-
SOUTH CENTRAL SISKIYOU COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR AREAS ABOVE 3500 FEET BEGINNING
AT 11 PM PDT TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-280015-
WESTERN SISKIYOU COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR AREAS ABOVE 4000 FEET BEGINNING
AT 11 PM PDT TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-280015-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
510 PM PDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLOOD WATCH IS IN EFFECT FROM 5 AM PDT TUESDAY MORNING THROUGH
FRIDAY AFTERNOON FOR COASTAL RIVERS AND STREAMS. PLEASE SEE THE
FLOOD WATCH TEXT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
March 26, 7:40 PM PST to March 27, 1:15 PM PST
Where
Central Siskiyou County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

The CALTRANS Weed Airport sensor recorded a gust to 58 mph at 27/2040 PST. The CALTRANS North Weed sensor recorded gusts to 58 mph at 27/1300 and 27/1315 PST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2012Every state in 2012This day in weather historyWarnings in California, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366131.